Warning: Bedwetting Drug May Cause Seizures

Find out how to protect your kid.

The FDA has warned that children should no longer use the nasal-spray form of the drug desmopressin to treat bedwetting because in rare circumstances, it can cause seizures and possibly death. But parents should also be aware that the more popular tablet form, too, can cause seizures if a child drinks too much after dinner. "The drug causes the kidneys to produce less urine at night, so I recommend kids drink no more than 8 ounces after dinner and nothing for an hour before bedtime," says pediatrician Howard Bennett, MD, author of Waking Up Dry. If a child drinks too much while taking the drug, it can lower the salt content in his bloodstream, and may lead to a seizure.



Copyright © 2008. Used with permission from the March 2008 issue of Parents magazine.


All content on this Web site, including medical opinion and any other health-related information, is for informational purposes only and should not be considered to be a specific diagnosis or treatment plan for any individual situation. Use of this site and the information contained herein does not create a doctor-patient relationship. Always seek the direct advice of your own doctor in connection with any questions or issues you may have regarding your own health or the health of others.

Parents Are Talking

Add a Comment